Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 288, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 28, 2012, 8:43 PM EDT for Chatham County, Wake County, North Carolina. It was in force for 62 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2012, 8:43 PM EDT (00:43 UTC)
- Expired
- Jul 28, 2012, 9:45 PM EDT
- In force
- 62 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Chatham County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 38 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 8:51 PM EDT | TSTM WND DMG | 6 Ne Rdu International, NC | TREE DOWN ON A HOUSE |
| Jul 28, 8:52 PM EDT | TSTM WND DMG | 5 Ne Jordan Lake, NC | TREES DOWN ON MARTHAS CHAPEL ROAD |
| Jul 28, 9:04 PM EDT | TSTM WND GST 66 | Rdu International Airpo, NC | |
| Jul 28, 9:08 PM EDT | TSTM WND DMG | 2 Wnw Raleigh, NC | TREE DOWN |
| Jul 28, 9:11 PM EDT | TSTM WND DMG | 2 Nw Apex, NC | MULTIPLE TREES DOWN IN THE AREA |
| Jul 28, 9:13 PM EDT | TSTM WND DMG | 1 Ssw Cary, NC | POWER LINES DOWN |
| Jul 28, 9:15 PM EDT | TSTM WND GST 50 | 2 W Apex, NC | 40 TO 50 MPH ESTIMATED WIND... PEA SIZE HAIL |
| Jul 28, 9:20 PM EDT | TSTM WND DMG | 4 Ssw Falls Lake, NC | TREE DOWN. TIME ESTIMATED BY RADAR. 35.88181 |
| Jul 28, 9:20 PM EDT | TSTM WND GST 50 | 1 E Apex, NC | ESTIMATED 40 TO 50 MPH WIND GUST... UP TO HALF INCH SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.7 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 846 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1942 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
277
WUUS52 KRAH 290043
SVRRAH
NCC037-183-290145-
/O.NEW.KRAH.SV.W.0288.120729T0043Z-120729T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
843 PM EDT SAT JUL 28 2012
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CHATHAM COUNTY IN CENTRAL NORTH CAROLINA
NORTHWESTERN WAKE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 945 PM EDT
* AT 842 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 8 MILES WEST OF THE RDU INTERNATIONAL AIRPORT...
MOVING EAST AT 25 MPH. QUARTER SIZED HAIL AND WINDS IN EXCESS OF 58
MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
CARPENTER...
MORRISVILLE...
RDU INTERNATIONAL...
RALEIGH...
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 284 AND 297.
THIS INCLUDES INTERSTATE 540 BETWEEN EXITS 2 AND 20.
THIS INCLUDES INTERSTATE 440 BETWEEN EXITS 1 AND 13.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A VEHICLE OR A NEARBY
BUILDING. AS A LAST RESORT...LIE DOWN IN A LOW LYING AREA AND COVER
YOUR HEAD WITH YOUR HANDS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3598 7844 3594 7840 3576 7861 3559 7923
3587 7919 3586 7911 3587 7883 3593 7881
3592 7876 3598 7871 3603 7871 3603 7875
3608 7874 3608 7868
TIME...MOT...LOC 0042Z 287DEG 21KT 3586 7902
$$
BADGETT1 follow-up statement
656
WWUS52 KRAH 290058
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
858 PM EDT SAT JUL 28 2012
NCC037-183-290145-
/O.CON.KRAH.SV.W.0288.000000T0000Z-120729T0145Z/
CHATHAM NC-WAKE NC-
858 PM EDT SAT JUL 28 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR NORTHWESTERN WAKE AND EASTERN CHATHAM COUNTIES...
AT 857 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 8 MILES WEST
OF APEX TO NEAR THE RDU INTERNATIONAL AIRPORT... MOVING EAST AT 25
MPH. THIS STORM HAS A HISTORY OF DOWNING TREES AND PRODUCING VERY
LARGE HAIL.
HAZARDS IN THE WARNING INCLUDE...
GOLF BALL SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE...
MORRISVILLE...APEX...RDU INTERNATIONAL...CARY...RALEIGH.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 284 AND 297.
THIS INCLUDES INTERSTATE 540 BETWEEN EXITS 2 AND 20.
THIS INCLUDES INTERSTATE 440 BETWEEN EXITS 1 AND 13.
THIS INCLUDES US HIGHWAY 1 BETWEEN EXITS 95 AND 101.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3602 7853 3598 7845 3594 7840 3576 7862
3560 7923 3580 7905 3586 7909 3587 7883
3593 7880 3592 7876 3595 7873 3601 7870
3603 7871 3603 7875 3608 7874 3607 7868
TIME...MOT...LOC 0057Z 287DEG 21KT 3583 7892
$$
BADGETTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 6:08 PM EDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jul 28, 6:08 PM EDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 608 PM EDT SAT JUL 28 2012 .SYNOPSIS... AN UPPER LEVEL TROUGH WILL APPROACH FROM THE NORTH AND LINGER OVER CENTRAL NORTH CAROLINA FOR THE NEXT COUPLE OF DAYS CREATING PERIODS OF UNSETTLED WEATHER. && .NEAR TERM /THROUGH SUNDAY NIGHT/... AS OF 608 PM SATURDAY... THE SEVERE THUNDERSTORM WATCH CONTINUES FOR SAMPSON AND WAYNE. HOWEVER... WE WILL LIKELY CANCEL THIS SHORTLY. THE MAIN CONVECTIVE CLUSTERS ARE CONSOLIDATING INTO A LINE EAST OF SAMPSON/WAYNE... MOVING SLOWLY EAST. UNLESS THE MASSIVE STORM OVER ONSLOW BACKBUILDS INTO SAMPSON... IT APPEARS THIS ACTIVITY WILL AFFECT AREAS TO OUR EAST. ELSEWHERE... WIDELY SCATTERED STORMS WERE DEVELOPING AND MOVING QUICKLY EAST ACROSS THE FOOTHILLS AND WESTERN PIEDMONT. THERE IS A SLIGHT CHANCE THAT A FEW OF THESE COULD ATTAIN SEVERE CHARACTERISTICS EARLY THIS EVENING. HOWEVER... WE HAVE CUT POP BACK FROM 40 TO 30 MOST AREAS AS THE BOUNDARY LAYER IS NOT AS MOIST AS IN PREVIOUS DAYS ASIDE FROM THE COASTAL PLAIN AND COASTAL AREA. UPDATED OUT SHORTLY. -BADGETT ON SUNDAY THE BASE OF THE UPPER LEVEL TROUGH WILL PARK SOMEWHERE IN THE VICINITY OF CENTRAL NORTH CAROLINA. DEPENDING ON POSITIONING COULD DETERMINE HOW FAR TO THE NORTH AND WEST CONVECTION WILL PROPAGATE SUNDAY AFTERNOON. REGARDLESS...THE THREAT FOR CONVECTION...PROBABLY EAST OF HIGHWAY 1...IS CERTAINLY THERE AS HIGHER DEWPOINTS AND MOIST SOUTHWESTERLY FLOW WILL AID THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS AFTER 18Z. AS OPPOSED TO SATURDAY...DYNAMIC TROPOPAUSE MAPS SHOW A LACK OF UPSTREAM IMPULSES TO AID THE DEVELOPMENT AND SUSTAINABILITY OF CONVECTION. THE SEA BREEZE BOUNDARY WILL LIKELY BE A BIGGER PLAYER SUNDAY AFTERNOON IN NOT ONLY INITIALIZING CONVECTION BUT HELPING IT TO SPREAD NORTH AND WEST ACROSS THE EASTERN HALF OF THE CWA. LOW LEVEL LAPSE RATES WILL BE VERY GOOD BUT THE MID-LEVEL LAPSE RATES WILL BE MORE MARGINAL. SHEAR WILL BE REDUCED...THEREFORE FACTORS COMING TOGETHER TO SUPPORT A MORE PULSE LIKE ENVIRONMENT AS OPPOSED TO THE BIT MORE LINEAR STRUCTURES WE HAVE BEEN SEEING OVER THE PAST WEEK. HIGH TEMPERATURES WILL TOP OUT IN THE LOW TO MID 90S WITH LOWS IN THE UPPER 60S TO LOW 70S. ANY FOG OR STRATUS THAT WOULD OCCUR SUNDAY NIGHT INTO MONDAY SHOULD BE CONFINED TO EASTERN SITES...AHEAD OF THE TROUGH AXIS. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... AS OF 230 PM SATURDAY... THE SYNOPTIC PATTERN IN THIS PERIOD WILL BE CHARACTERIZED BY TROUGHING ALOFT OVER THE MID-ATLANTIC/CAROLINAS...ON THE EASTERN PERIPHERY OF AN UPPER LEVEL RIDGE CENTERED OVER THE CENTRAL CONUS. GIVEN TROUGHING ALOFT IN THE PRESENCE OF A SEASONABLY MOIST/UNSTABLE AIRMASS...EXPECT ABOVE-NORMAL CHANCES FOR SHOWERS AND STORMS... PRIMARILY DURING THE AFTERNOON/EVENING HOURS. SMALL AMPLITUDE DISTURBANCES EMBEDDED WITHIN CYCLONIC FLOW ALOFT MON/TUE AND INCREASINGLY NW FLOW ALOFT TUE NIGHT WILL ALLOW ISOLD/SCT CONVECTION TO REMAIN POSSIBLE DURING THE OVERNIGHT HOURS...THOUGH THIS WILL HIGHLY DEPEND ON THE EVOLUTION OF THE AFOREMENTIONED DISTURBANCES AND THE EXTENT TO WHICH CONVECTIVE OVERTURNING OCCURS DURING THE LATE AFTERNOON AND EVENING HOURS. WILL INDICATE 40-60% CHANCES FOR SHOWERS/STORMS ON MONDAY WHEN MORE PRONOUNCED CYCLONIC FLOW ALOFT WILL BE PRESENT...40-50% ON TUE...WITH CHANCES DECREASING TO 20% AFTER MIDNIGHT. HIGHS ON BOTH MON/TUE SHOULD BE NEAR NORMAL IN THE UPPER 80S/LOWER 90S) BASED ON 1000-850 MB THICKNESSES IN VICINITY OF 1415 METERS. LOWS ALSO SHOULD BE NEAR NORMAL...69-72F. THE PRIMARY UNCERTAINTY WITH TEMPERATURES WILL BE THE TIMING/LOCATION OF CONVECTION...AND CLOUD COVER ASSOCIATED WITH CONVECTION OR THE REMNANTS THEREOF. A THREAT FOR ISOLD SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS WILL REMAIN PRESENT DURING THE MID/LATE AFTERNOON AND EVENING HOURS ON BOTH MONDAY AND TUESDAY. -VINCENT && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... AS OF 230 PM SATURDAY... THE SYNOPTIC PATTERN OVER THE CAROLINAS AND MID-ATLANTIC WED-SAT WILL BE CHARACTERIZED INITIALLY (WED/THU) BY NW FLOW ALOFT... TRANSITIONING (FRI/SAT) TO BROAD CYCLONIC FLOW ALOFT ON THE EASTERN PERIPHERY OF A WEAKENING UPPER LEVEL RIDGE OVER THE CENTRAL CONUS. PRECIPITATION CHANCES...I.E. THE TIMING/LOCATION/COVERAGE OF CONVECTION...WILL BE HIGHLY DEPENDENT ON THE EVOLUTION OF SMALL AMPLITUDE DISTURBANCES PROGRESSING SOUTHEAST FROM THE UPPER MIDWEST/CENTRAL MS RIVER VALLEY INTO THE MID-ATLANTIC AND CAROLINAS. DUE TO NW/CYCLONIC FLOW ALOFT IN THE PRESENCE OF A SEASONABLY MOIST/UNSTABLE AIRMASS...WILL INDICATE CHANCES FOR SHOWERS/STORMS SLIGHTLY ABOVE CLIMATOLOGY IN THE 30-40% RANGE...WITH A SLIGHT CHANCE (20%) PERSISTING DURING THE OVERNIGHT HOURS. TEMPERATURES WILL PRIMARILY DEPEND ON THE EVOLUTION OF CONVECTION AND ASSOCIATED CLOUD COVER...WITH 1000-850 MB THICKNESSES SUGGESTING HIGHS AND LOWS NEAR NORMAL...IN THE UPPER 80S TO LOWER 90S AND UPPER 60S TO LOWER 70S EACH DAY. -VINCENT && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... AS OF 130 PM SATURDAY... 24 HOUR TAF PERIOD:THIS AFTERNOON A LEE TROUGH SET UP JUST EAST OF THE MOUNTAINS WILL HELP THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS EAST OF THE MOUNTAINS WHICH WILL PROGRESS EASTWARD ACROSS THE AREA. WILL COVER CONVECTION WITH TEMPO GROUPS IN THE TRIAD FROM 20 TO 23Z...KRDU AND KRWI FROM 22Z TO 02Z SUNDAY AND KFAY FROM 23Z TO 03Z SUNDAY. THERE IS A SLIGHT CHANCE FOR SEVERE STORMS WITH DAMAGING WINDS BEING THE MOST LIKELY CULPRIT. OTHERWISE VFR CONDITIONS ARE EXPECTED WITH MAINLY LIGHT SOUTHWESTERLY WINDS AND NO SIGNIFICANT CEILINGS. OVERNIGHT...ESPECIALLY IN THE EAST EXPECT SOME FOG OR LOW STRATUS BETWEEN 9 AND 12Z. NOT EXPECTING A BIG FOG EVENT AS VISIBILITIES SHOULD ONLY DROP NEAR 5 SM AT MOST LOCATIONS WITH KRWI POSSIBLY A LITTLE BIT LOWER. FOG OR LOW STRATUS COULD BE AIDED IN THESE LOCATIONS IF PRIOR CONVECTION MATERIALIZES WILL LEAVE MENTION OUT OF THE TAFS FOR THE TRIAD AT THIS TIME. AS AN UPPER LEVEL TROUGH PARKS OVER THE AREA ON SUNDAY EXPECT WINDS IN THE TRIAD TO SHIFT TO A NORTHERLY OR EVEN NORTHEASTERLY DIRECTION ON SUNDAY. OTHER SITES SHOULD REMAIN SOUTHWESTERLY AT 5-10 KNOTS WITH NO SIGNIFICANT GUSTS. LONG TERM: DIURNAL SHOWERS AND THUNDERSTORMS WILL BE THE MAIN THREAT FOR THE UPCOMING WEEK WITH MONDAY AND TUESDAY POSSIBLY BEING MORE ROBUST...ESPECIALLY AT EASTERN SITES. CONFIDENCE IN TIMING AND LOCATION OF CONVECTION IS LOW IN THE LONG TERM AND THERE MAY BE SOME PERIOD OF ADVERSE AVIATION CONDITIONS...BUT FOR THE MOST PART VFR CONDITIONS ARE EXPECTED. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...ELLIS NEAR TERM...BADGETT/ELLIS SHORT TERM...VINCENT LONG TERM...VINCENT AVIATION...ELLIS
Hazardous weather outlook, Jul 28, 3:32 PM EDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 332 PM EDT SAT JUL 28 2012 NCZ007>011-021>028-038>043-073>078-083>086-088-089-291945- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 332 PM EDT SAT JUL 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED STRONG TO LOCALLY SEVERE THUNDERSTORMS...WITH A PRIMARY THREAT OF WIND GUSTS UP TO 60 MPH...WILL BE POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SOME LOCALLY STRONG THUNDERSTORMS WILL BE POSSIBLE SUNDAY AFTERNOON...MOSTLY EAST OF HIGHWAY 1 WITH A PRIMARY THREAT OF STRAIGHT LINE WINDS.
In the hours before
Local storm report, Jul 28, 7:58 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
758 PM EDT SAT JUL 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 PM TSTM WND DMG 2 SSW ASHEBORO 35.69N 79.83W
07/28/2012 RANDOLPH NC 911 CALL CENTER
TREE DOWN
&&
EVENT NUMBER RAH1200763
SECLocal storm report, Jul 28, 7:59 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
759 PM EDT SAT JUL 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM TSTM WND DMG 1 WNW FRANKLINVILLE 35.75N 79.71W
07/28/2012 RANDOLPH NC 911 CALL CENTER
TREE AND POWER LINES DOWN
&&
EVENT NUMBER RAH1200764
SECLocal storm report, Jul 28, 8:03 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
803 PM EDT SAT JUL 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG 3 SSW ASHEBORO 35.69N 79.84W
07/28/2012 RANDOLPH NC 911 CALL CENTER
POWER LINES DOWN
&&
EVENT NUMBER RAH1200765
SECLocal storm report, Jul 28, 8:13 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
813 PM EDT SAT JUL 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM TSTM WND DMG 5 W KERR LAKE 36.53N 78.69W
07/28/2012 GRANVILLE NC 911 CALL CENTER
SEVERAL TREES DOWN IN THE AREA NEAR GRASSY CREEK
VIRGILINA ROAD
&&
EVENT NUMBER RAH1200766
SECLocal storm report, Jul 28, 8:31 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
831 PM EDT SAT JUL 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG 3 NE SCHLEY 36.18N 79.04W
07/28/2012 ORANGE NC 911 CALL CENTER
TREE DOWN
&&
EVENT NUMBER RAH1200767
SECLocal storm report, Jul 28, 8:40 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
840 PM EDT SAT JUL 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM TSTM WND DMG 5 N CHAPEL HILL 36.00N 79.05W
07/28/2012 ORANGE NC 911 CALL CENTER
TREE DOWN
&&
EVENT NUMBER RAH1200768
SECThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 8:15 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Halifax, Vance, Warren | 60 min |
| Jul 28, 8:20 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Randolph | 55 min |
| Jul 28, 8:38 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Richmond | 50 min |
| Jul 28, 9:11 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke, Lee, Moore | 64 min |
| Jul 28, 9:17 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Wake | 58 min |
| Jul 28, 9:23 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Franklin, Halifax, Nash, Vance, Wake and 1 more | 52 min |
| Jul 28, 9:30 PM EDT | Flash Flood Warning | RAH | Chatham, Durham, Orange, Wake | 3 hr |
| Jul 28, 9:47 PM EDT | Severe Thunderstorm Warning | RAH | Johnston | 58 min |
| Jul 28, 10:29 PM EDT | Special Weather Statement | RAH | Edgecombe, Wayne, Wilson | 61 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.